MAUDE Adverse Event Report: STERIS CANADA ULC RELIANCE 1227 CART AND UTENSIL WASHER/DISINFECTOR

STERIS CANADA ULC RELIANCE 1227 CART AND UTENSIL WASHER/DISINFECTOR
Model Number 1227
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via user facility medwatch (b)(4) that their reliance 1227 cart and utensil washer/disinfector displayed alarm #7 on the screen.No report of injury.
 
Additional Manufacturer Narrative
The alarm #7 recirculation process malfunction indicates there is a problem in the recirculation system.On (b)(6) 2021, the user facility contacted steris requesting service to their reliance 1227 cart and utensil washer/disinfector due to an alarm #7.At that time, a steris service technician was dispatched to the user facility to inspect the unit and found water damage in the main cpu causing the alarm.The technician replaced the main cpu, tested the unit, confirmed it to be operating according to specification, and returned to service.Additional reports of an alarm #7 were not received from the customer until (b)(6) 2022.To resolve this issue, a steris service technician replaced a door switch and a pressure switch, tested the unit, confirmed it to be operating according to specification, and returned it to service.To date, there have been no further requests for service received from the customer since (b)(6) 2022.The unit is not under steris service agreement for maintenance activities; the user facility is responsible for all maintenance activities.Between the two service visits for the alarm #7, the unit subject of the event received a billable preventive maintenance at the request of the customer.At this time, a steris service technician observed multiple issues with the unit including missing/damaged parts and improper repairs completed by the user facility's biomed department.Due to some parts on backorder, the steris technician was not able to immediately complete the repairs.The customer was notified that the billable prevent maintenance would be completed once all components were available.The user facility continued to use the device even though the repairs had not been completed.Steris has offered the customer to purchase our preventive maintenance package, checklist, and service contract; however, the user facility declined.Preventive maintenance is scheduled four times per year for the reliance 1227 cart and utensil washer/disinfector.The reliance 1227 cart and utensil washer/disinfector operator manual states (1), "warning personal injury and/or equipment damage hazard regularly scheduled preventive maintenance is required for the safe and reliable operation of this equipment.Contact steris to schedule preventive maintenance or obtain the necessary maintenance manual if preventive maintenance is done by the customer.Repairs and adjustments to this equipment must be made only by steris or steris trained service personnel." steris evaluated the reported event and determined it does not meet our reporting criteria under 21 cfr part 803.It should be noted that steris is submitting a medical device report (mdr) solely due to the receipt of the user facility medwatch report which is in accordance with our procedures and policies.No additional issues have been reported.

Brand Name
RELIANCE 1227 CART AND UTENSIL WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key15807570
Report Number9680353-2022-00028
Device Sequence Number14856881
Product Code MEC
UDI-Device Identifier00724995193447
UDI-Public00724995193447
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1227
Device Catalogue NumberFW03102
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown